Don't get your panties in a bundle. It's not that kind of illicit drug use. Or that kind of illicit drug. But after really freaking myself out this past week... And forgetting to call my psychiatrist to see if I could increase my dosage of lamotrigine in the hopes that it would be better as I decrease levels of venlafaxine...
I increased my own dosage of lamotrigine.
And really, I would rather not tell you this, because I have been so GOOD about being compliant with my medications-- taking them as prescribed, when prescribed, for as long as they are prescribed.
I would rather just pretend that either:
1. I called the doctor and he said it was okay to up my dosage by 1/2 pill
2. My mixed state mood crap miraculously fixed itself or I was mistaken and it wasn't a problem
But here's the thing: the mixed state crap was a problem. And it was scary. And increasing my dosage of lamotrigine by 50mg is probably the most responsible of the various risky behaviors I found myself considering-- either because I hoped they would make me feel better or because it just seemed like a good plan.
Other risky and/or stupid behaviors that seemed perfectly reasonable (for varying lengths of time):
Quitting my job
Shaving my head
Seeing how much force it would take to bend the metal railing on the Lake Street Bridge
Seeing if it would be possible to re-open the scar on my arm while still wearing my beaded cuff
Leaving the state without telling anyone
Climbing on to my icy roof in order to trim dead limbs from Maple Tree
Why am I documenting these things? Seems like more risky behavior in a way. But I want to remember that these are the kinds of things that seemed reasonable when I knew I was not doing well.
Really drove home the idea that treatment is not optional.
REALLY made it clear that very very very gradual discontinuation of venlafaxine is the only way to go.
IMPORTANT NOTE: withdrawal symptoms of venlafaxine (even just from decreasing dosage) have been known to cause dysphoric (hypo)mania and/or the lovely "mixed state"
Quaker, teacher, parent,